Send to

Choose Destination
See comment in PubMed Commons below
Nouv Presse Med. 1980 Jun 28;9(28):1941-5.

[Benzodiazepine physical dependence. 6 cases (author's transl)].

[Article in French]


The symptoms include, by ascending order of severity: nightmares and insomnia, nausea and vomiting, muscular weakness or tremor, postural hypotension, hyperthermia, muscle twitching, convulsions, confusional state or psychosis. Prominent features are the late onset of these symptoms, several days after treatment has been discontinued, and the sometimes difficult diagnosis, since patients are usually unaware of their dependence on these drugs. Reinstituting benzodiazepine treatment, then withdrawing it progressively are the best curative measures. Prevention is easy if treatment is gradually rather than abruptly withdrawn in all patients who receive the compound in high dosage for more than one month.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center